Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 229, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 26, 2001, 6:04 AM CDT for Stutsman County, North Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 26, 2001, 6:04 AM CDT (11:04 UTC)
- Expired
- Aug 26, 2001, 6:45 AM CDT
- In force
- 41 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stutsman County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 113 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2823 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 261105 SVRBIS NDC093-261145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 604 AM CDT SUN AUG 26 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 645 AM CDT * AT 604 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF KENSAL...OR ABOUT 21 MILES NORTH OF JAMESTOWN...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KENSAL AT 610 AM CDT... COURTENAY...SPIRITWOOD LAKE AT 620 AM CDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4732 9896 4699 9875 4702 9850 4732 9851 WA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:30 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 26, 3:30 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 AM CDT SUN AUG 26 2001 WEAK COLD FRONT IN CENTRAL NORTH DAKOTA WILL BE THE FOCUS FOR SCATTERED TSRA ACROSS EAST CENTRAL ND THIS MORNING. OTHERWISE...WEST TO NORTHWEST FLOW ALOFT OF A BUILDING RIDGE IN MONTANA WILL PLACE THE REGION UNDER GENERAL SUBSIDENCE AND DRY WEATHER THRU MONDAY. BOTH ETA AND AVN HAVE A GOOD HANDLE ON THE EARLY FEATURES ASSOCIATED WITH THE COLD FRONT. WILL USE ETA MODEL FOR DETAILS. DONT SEE A BIG COOLOFF WITH FRONT TODAY...MOST AREAS WILL AGAIN BE IN THE 80S WITH 90 DEGREE MARK POSSIBLE SOUTH. WILL KEEP A CHC OF CONVECTION TUES AND WED AS SHORT WAVE ENERGY DIVES SOUTHEAST ACROSS THE DAKS ALONG WITH AN ASSOC SURFACE COLD FRONT. SURFACE CDFNT WILL USHER IN COOLER TEMPS ACROSS THE REGION TOWARDS END OF THE WEEK AS HAS BEEN ADVERTISED PAST FEW FCST CYCLES. .BIS...NONE. WAA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:05 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 55 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.